Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 8, NWS Green Bay, WI

January 18, 2011

NWS Green Bay, WI issued this small craft advisory at Jan 18, 2011, 3:26 AM CST. It took effect at Jan 18, 2011, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2011, 3:26 AM CST (09:26 UTC)
In effect from
Jan 18, 2011, 9:00 AM CST
Expired
Jan 18, 2011, 9:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WHUS73 KGRB 180926
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
326 AM CST TUE JAN 18 2011

...GUSTY NORTHWEST WINDS AND BUILDING WAVES TODAY...

.HIGH PRESSURE MOVING TOWARDS THE GREAT LAKES FROM THE NORTHERN
PLAINS WILL PRODUCE GUSTY NORTHWEST WINDS AND BUILDING WAVES TODAY.

LMZ541>543-181730-
/O.NEW.KGRB.SC.Y.0008.110118T1500Z-110119T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
326 AM CST TUE JAN 18 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM CST THIS EVENING. 

* WINDS: NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS.

* WAVES: WAVES WILL INCREASE TO 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
258 
WHUS73 KGRB 181600
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 AM CST TUE JAN 18 2011

...GUSTY NORTH WINDS AND HIGH WAVES THROUGH THIS EVENING...

.HIGH PRESSURE MOVING TOWARDS THE GREAT LAKES FROM THE NORTHERN
PLAINS WILL PRODUCE GUSTY NORTHWEST WINDS AND BUILDING WAVES.

LMZ541>543-190000-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-110119T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1000 AM CST TUE JAN 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

* WINDS: NORTH WINDS OF 30 KTS ARE EXPECTED THROUGH THIS EVENING.

* WAVES: WAVES OF 3 TO 5 FT ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
581 
WHUS73 KGRB 182115
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CST TUE JAN 18 2011

...GUSTY NORTH WINDS AND HIGH WAVES DECREASING DURING THE EVENING...

.HIGH PRESSURE MOVING TOWARDS THE GREAT LAKES FROM THE NORTHERN
PLAINS WILL PRODUCE GUSTY NORTH WINDS AND HIGH WAVES INTO THE EVENING.

LMZ541>543-190300-
/O.CON.KGRB.SC.Y.0008.000000T0000Z-110119T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
315 PM CST TUE JAN 18 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING.

* WINDS: NORTH WIND 15 TO 25 KTS DECREASING TO 10 TO 15 KTS BY MIDNIGHT.

* WAVES: WAVES OF 3 TO 5 FT SUBSIDING TO 2 TO 4 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
445 
WHUS73 KGRB 190303
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
903 PM CST TUE JAN 18 2011

...WINDS AND WAVES DECREASING OVERNIGHT...

.HIGH PRESSURE BUILDING TOWARD THE REGION WILL ALLOW FOR WINDS
TO DECREASE AND WAVES SUBSIDE OVERNIGHT.


LMZ541>543-190415-
/O.EXP.KGRB.SC.Y.0008.000000T0000Z-110119T0300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
903 PM CST TUE JAN 18 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 3:21 AM CST, 5 minutes earlier.

Area forecast discussion, Jan 18, 3:21 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
321 AM CST TUE JAN 18 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY. SURFACE WAVE OVER NORTHEAST
ILLINOIS CONTINUED TO PRODUCE SOME SNOW SHOWERS SOUTH OF THE
FORECAST AREA EARLY TODAY...WITH LAKE EFFECT SNOW SHOWERS IN THE
NORTH CENTRAL COUNTIES. SURFACE FRONT WILL MOVE EAST AND HIGH
PRESSURE OVER THE NORTHERN PLAINS WILL TRY TO EDGE IN TONIGHT AND
WEDNESDAY.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE IN THE NORTH CENTRAL
COUNTIES THROUGH EARLY TONIGHT...WITH AN INCH OR TWO POSSIBLE IN
THE SNOW BELT. SOME SNOW FLURRIES ELSEWHERE THIS MORNING. HIGHS
TODAY WILL BE CLOSE TO WHAT THIS MORNINGS LOWS WILL BE. LOWS
TONIGHT ARE TRICKY. IF WE CLEARED OUT TEMPERATURES WILL FALL WELL
BELOW EXCEPT NEAR LAKE MICHIGAN. BUT THERE HAVE BEEN VERY FEW
CLEAR NIGHTS THIS WINTER...AND UPSTREAM SATELLITE PICTURES AND LOW
LEVEL WIND FLOW OVER LAKE SUPERIOR SUGGEST THAT THE SKY WILL STAY
MOSTLY CLOUDY OVERNIGHT. THEREFORE RAISED MINIMUMS ABOVE MOS
GUIDANCE IN MUCH OF THE AREA.

SOME CLEARING LOOKS POSSIBLE WEDNESDAY AFTERNOON AND LOW LEVEL
TEMPERATURES ARE NOT THAT COLD. SO HAVE WENT WITH HIGHS A BIT
ABOVE WHAT WAS PREVIOUSLY FORECAST.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
FOR WEDNESDAY NIGHT...LOW TEMPERATURES WILL BE TRICKY DEPENDING ON
CLOUD COVER AND WINDS ACROSS THE REGION AS ONE SYSTEM PASSES TO
THE NORTH OF THE AREA WHILE SECONDARY SYSTEM WILL PASS WELL SOUTH
OF THE STATE. IF ENOUGH BREAKS IN THE CLOUDS DO DEVELOP...LOW
TEMPERATURES COULD REALLY TANK IN THE TYPICALLY COLDER LOCATIONS IF
THE CLEARING IS OVER A PROLONGED PERIOD OF TIME.

SOME CHANGES MADE TO THE FORECAST THURSDAY AND THURSDAY EVENING AS
NEXT ARCTIC BOUNDARY SWINGS ACROSS THE AREA. TIMING DIFFERENCES
NOTED BETWEEN THE QUICKER GFS/ECMWF COMPARED TO THE WRF ON THE 00Z
RUN TONIGHT. OUTSIDE THE SNOWBELT REGION...ADDED A CHANCE OF LIGHT
SNOW WITH HIGHEST POPS ACROSS THE WEST ON THURSDAY AND ACROSS THE
EAST THURSDAY EVENING. MODELS INDICATED 850-700MB FRONTOGENETIC
FORCING WHICH SUPPORTS MODEL SNOWFALL TOTALS LESS THAN AN INCH.
ONCE TIMING IS BETTER DEFINED IN THE NEXT SEVERAL RUNS...LATER
SHIFTS MAY BE ABLE TO INCREASE CHANCES INTO THE LIKELY CATEGORY.
BEHIND THE FRONT... GUSTY NORTHWEST WINDS COULD CAUSE SOME BLOWING
AND DRIFTING OF THE NEW SNOW. ARCTIC AIR WILL INVADE TO THE STATE
WITH WIND CHILL READINGS DROPPING TO 25 TO 40 BELOW ZERO FRIDAY
MORNING AS NORTHWEST WINDS CONTINUE. EXPECT WIND CHILL HEADLINES
FOR FRIDAY WITH THESE PROJECTED VALUES. HIGH ON FRIDAY WILL
STRUGGLE INTO THE SINGLE DIGITS ABOVE ZERO. BELIEVE CURRENT MEX
GUIDANCE IS FEW DEGREES TOO COOL BASED ON FORECAST SOUNDINGS AND
SOME AMPLE LATE JANUARY SUN.

ON FRIDAY NIGHT...NEXT CLIPPER SYSTEM APPROACHES FROM THE NORTHWEST.
WITH RIDGE OVERHEAD...SOME QUESTION IS HOW FAR SNOW WILL MAKE IT INTO
THE FORECAST AREA. FOR NOW...HAVE A CHANCE A FLURRIES ACROSS THE
SOUTHWEST. MORE IMPORTANTLY...CLOUD COVER WILL HAVE A SIGNIFICANT
IMPACT ON LOW TEMPERATURES DESPITE A VERY COLD AFTERNOON ON FRIDAY.
RIDGE REMAINS OVER HEAD SATURDAY NIGHT WHICH SHOULD ALLOW FOR
ANOTHER COLD NIGHT. AGAIN...HIGH CLOUDINESS WILL PLAY HAVOC WITH
MINIMUM TEMPERATURES DEPENDING ON HOW FAR SYSTEM PASSES TO THE
SOUTH. OF NOTE...CANADIAN WAS FURTHER NORTH THAN THE REST OF THE
MODELS. DRY CONDITIONS ARE EXPECTED ON SUNDAY WITH SYSTEM PASSING
WELL SOUTH OF THE AREA. LITTLE CHANGES MADE TO THE REMAINDER OF
THE FORECAST PACKAGE.
&&

.AVIATION...MVR CIGS AND VSBYS EXPECTED TODAY AND THIS EVENING IN
NORTHCENTRAL WISCONSIN...WITH BRIEF IFR AT LNL/EGV/ARV POSSIBLE.
MOSTLY MVFR OR VFR CIGS ELSEHERE.
&&

.MARINE...COLD ADVECTION WILL CREATE UNSTABLE CONDITIONS OVER THE
LAKE AND BAY THROUGH THIS EVENING. THIS SHOULD ALLOW SUFFICENT
MIXING TO GET WINDS OR GUSTS IN THE SMALL CRAFT ADVISORY RANGE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/ECKBERG
Hazardous weather outlook, Jan 17, 10:20 PM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1020 PM CST MON JAN 17 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1020 PM CST MON JAN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SNOW SHOWERS WILL DEVELOP IN THE LAKE SUPERIOR SNOWBELT...AND
CAUSE HAZARDOUS TRAVEL CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

WIND CHILL READINGS WILL APPROACH DANGEROUS LEVELS THURSDAY NIGHT
AND FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-181200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1020 PM CST MON JAN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.